Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 3, 2001, 6:35 PM CDT for Jackson County, Williamson County, Illinois. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 3, 2001, 6:35 PM CDT (23:35 UTC)
- Expired
- Jul 3, 2001, 7:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jackson County, IL, Williamson County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 6:40 PM CDT | Hail 1 | Carbondale, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 032335 SVRPAH ILC077-199-040000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 635 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHERN ILLINOIS WILLIAMSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 700 PM CDT * AT 633 PM CDT...TRAINED STORM SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS FROM 17 MILES NORTHEAST OF PITTSBURG TO 6 MILES WEST OF CAMBRIA...MOVING SOUTH AT 5 MPH. STRONG AND DAMAGING WIND IS LIKELY WITH THIS LINE OF SEVERE THUNDERSTORMS. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE WIND SUBSIDES OR THE WARNING IS NO LONGER IN EFFECT. STAY AWAY FROM WINDOWS. LAT...LON 3787 8885 3781 8923 3770 8922 3777 8876
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:05 PM CDT, 4 hours 30 minutes earlier.
Area forecast discussion, Jul 3, 2:05 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 205 PM CDT TUE JUL 3 2001 TSRA FIRING UP ALONG A WK SURFACE ZONE OF CONVERGENCE FROM SW IL INTO SE MO. AIRMASS VERY UNSTABLE WITH CAPE VALUES NEAR 3000-4000 J/KG IN THIS AREA. MEANWHILE TSRA APPROACHING SE IL AND SW IN...AS THIS HAS HELD TOGETHER WHILE DROPPING SE FROM N IL. RUC AND RADAR DATA SHOW EVIDENCE OF A MVC OVER CENTRAL IL. SO...OBVIOUSLY WILL HAVE TSRA IN ZFP FOR TONIGHT. SPC IS MONITORING THE REGION FOR A POSSIBLE WEATHER WATCH. WE ARE CONTINUING TO MONITOR FOR BETTER ORGANIZATION. STILL LOOKS LIKE A CHANCE OF CONVECTION ON INDEPENDENCE DAY. MODELS PROG A PRE-FRONTAL TROF ACROSS THE CWFA DURING THE AFTERNOON AND EVENING...WITH AN UNSTABLE AIRMASS IN PLACE. SO WILL MAINTAIN CHANCE OF CONVECTION. THE ETA AND AVN DRY THE AIRMASS WEDNESDAY NIGHT...WITH UPPER LEVEL SUPPORT DECREASING...SO WILL CONTINUE WITH AN EVENING WORDING. CLOUDS IN AND OUT THROUGHOUT THE FIRST 48 HOURS. NGM MUCH MORE AGGRESSIVE PUSHING A COOL FRONTAL BOUNDARY THROUGH BY THURSDAY. ALL THE MODELS FORECAST A SLIGHT EASTWARD PROGRESSION OF THE RIDGE CENTER INTO THE CENTRAL ROCKIES...AND THE ETA AND AVN REALLY RETARD THE SOUTHWARD MOVEMENT OF THE FRONT...ESPECIALLY THE WESTERN EXTENT OF THE FRONT ACROSS THE PLAINS. THIS IS A LITTLE BIT OF A CHANGE FROM PREVIOUS RUNS. IN ADDITION...THE MODELS MOVE UPPER LEVEL S/WV ENERGY SE ACROSS MO ON THURSDAY INVOF THE FRONT IN NW FLOW ALOFT...AND THUS DEPICT A CHANCE OF CONVECTION FOR MAINLY S AND SW SECTIONS OF THE FA. FORECAST CONFIDENCE WITH REGARD TO THIS IS LOW ATTM. FRIDAY STILL LOOKS DRY AS HIGH PRESSURE FINALLY BUILDS IN. MRF A LITTLE SLOWER WITH MOVING A FRONT SOUTH TOWARD THE FA SATURDAY. HOWEVER...THE AVN MAINTAINS THAT THE NORTHERN COUNTIES MAY SEE A CHANCE OF CONVECTION...SO WILL LEAVE IN FOR THE NORTHERN HALF TO AVOID A FLIP FLOP FOR NOW. OTHERWISE...MRF MAINTAINS TAHE CHANCE FOR SHRA AND TSRA SUNDAY AND MONDAY...AND NOW CARRY IT INTO TUE. GUIDANCE NUMBERS ARE IN FAIR AGREEMENT...AND GENERALLY FOLLOWED. .PAH...NONE. CN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:03 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 27 min |
| Jul 3, 6:56 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Williamson | 34 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.